Sublingual and supraglottic haemorrhage as a complication of warfarin therapy


Yaman H., Guven D., Kandis H., Subasi B. , Alkan N., Yilmaz S.

Hong Kong Journal of Emergency Medicine, vol.18, no.3, pp.177-181, 2011 (Journal Indexed in SCI Expanded) identifier

  • Publication Type: Article / Article
  • Volume: 18 Issue: 3
  • Publication Date: 2011
  • Doi Number: 10.1177/102490791101800310
  • Title of Journal : Hong Kong Journal of Emergency Medicine
  • Page Numbers: pp.177-181

Abstract

Anticoagulant-induced haemorrhage in the upper airway is rare, but it can be life threatening if airway obstruction develops. Treatment is mainly conservative. Urgent control of airway and coagulopathy are the essential of management. Vitamin K1 or combination of fresh frozen plasma and vitamin K1 should be used for reversal of the coagulopathy. In this report, two elderly patients were reported to have oral anticoagulant (warfarin)-induced haemorrhage in the sublingual and supraglottic areas.